Special Issue "Differential Geometry of Special Mappings"

A special issue of Mathematics (ISSN 2227-7390).

Deadline for manuscript submissions: closed (31 July 2019).

Special Issue Editor

Prof. Dr. Josef Mikeš
Website
Guest Editor
Department of Algebra and Geometry, Palacky University, 17. listopadu 12, 771 46 Olomouc, Czech Republic
Interests: differential geometry of (pseudo-) Riemannian manifolds and manifolds with connections; theory of geodesic, conformal, holomorphically-projective mappings of special manifoldsal geometry of (pseudo-) Riemannian manifolds and manifolds with connections; theory of geodesic, conformal, holomorphically-projective mappings of special manifolds
Special Issues and Collections in MDPI journals

Special Issue Information

Dear Colleagues,

It is very well known that differential geometry studies a number of interesting problems, and the geometry has very applicable potential. There are many applications to (pseudo-) Riemannian and Finsler geometry, and also to the geometry of manifolds with affine and projective connections (e.g., special mappings of manifolds–geodesic, conformal, holomorphically-projective mappings, transformations and deformations), variational theory and physics.

The purpose of this Special Issue is to bring mathematicians together with physicists, as well as other scientists, for whom differential geometry is a valuable research tool.

This Special Issue deals with the theory and applications of differential geometry, especially in physics, and will accept high-quality papers having original research results. The Guest Editor solicits papers dealing with these challenging questions in the language of mathematics.

Prof. Dr. Josef Mikeš
Guest Editor

Manuscript Submission Information

Manuscripts should be submitted online at www.mdpi.com by registering and logging in to this website. Once you are registered, click here to go to the submission form. Manuscripts can be submitted until the deadline. All papers will be peer-reviewed. Accepted papers will be published continuously in the journal (as soon as accepted) and will be listed together on the special issue website. Research articles, review articles as well as short communications are invited. For planned papers, a title and short abstract (about 100 words) can be sent to the Editorial Office for announcement on this website.

Submitted manuscripts should not have been published previously, nor be under consideration for publication elsewhere (except conference proceedings papers). All manuscripts are thoroughly refereed through a single-blind peer-review process. A guide for authors and other relevant information for submission of manuscripts is available on the Instructions for Authors page. Mathematics is an international peer-reviewed open access monthly journal published by MDPI.

Please visit the Instructions for Authors page before submitting a manuscript. The Article Processing Charge (APC) for publication in this open access journal is 1200 CHF (Swiss Francs). Submitted papers should be well formatted and use good English. Authors may use MDPI's English editing service prior to publication or during author revisions.

Keywords

  • Differentiable manifolds
  • Geometry of spaces with structures
  • (pseudo-) Riemannian geometry
  • Geodesics and their generalizations
  • Special mappings and transformations
  • Differential invariants
  • Variational theory on manifolds
  • Applications to physics

Published Papers (10 papers)

Order results
Result details
Select all
Export citation of selected articles as:

Research

Open AccessArticle
A Note on Minimal Translation Graphs in Euclidean Space
Mathematics 2019, 7(10), 889; https://doi.org/10.3390/math7100889 - 24 Sep 2019
Abstract
In this note, we give a characterization of a class of minimal translation graphs generated by planar curves. Precisely, we prove that a hypersurface that can be written as the sum of n planar curves is either a hyperplane or a cylinder on [...] Read more.
In this note, we give a characterization of a class of minimal translation graphs generated by planar curves. Precisely, we prove that a hypersurface that can be written as the sum of n planar curves is either a hyperplane or a cylinder on the generalized Scherk surface. This result can be considered as a generalization of the results on minimal translation hypersurfaces due to Dillen–Verstraelen–Zafindratafa in 1991 and minimal translation surfaces due to Liu–Yu in 2013. Full article
(This article belongs to the Special Issue Differential Geometry of Special Mappings)
Open AccessArticle
There Are No Conformal Einstein Rescalings of Pseudo-Riemannian Einstein Spaces with n Complete Light-Like Geodesics
Mathematics 2019, 7(9), 801; https://doi.org/10.3390/math7090801 - 01 Sep 2019
Cited by 2
Abstract
In the present paper, we study conformal mappings between a connected n-dimension pseudo-Riemannian Einstein manifolds. Let g be a pseudo-Riemannian Einstein metric of indefinite signature on a connected n-dimensional manifold M. Further assume that there is a point at which [...] Read more.
In the present paper, we study conformal mappings between a connected n-dimension pseudo-Riemannian Einstein manifolds. Let g be a pseudo-Riemannian Einstein metric of indefinite signature on a connected n-dimensional manifold M. Further assume that there is a point at which not all sectional curvatures are equal and through which in linearly independent directions pass n complete null (light-like) geodesics. If, for the function ψ the metric ψ 2 g is also Einstein, then ψ is a constant, and conformal mapping is homothetic. Note that Kiosak and Matveev previously assumed that all light-lines were complete. If the Einstein manifold is closed, the completeness assumption can be omitted (the latter result is due to Mikeš and Kühnel). Full article
(This article belongs to the Special Issue Differential Geometry of Special Mappings)
Open AccessFeature PaperArticle
A Remark on Structure of Projective Klingenberg Spaces over a Certain Local Algebra
Mathematics 2019, 7(8), 702; https://doi.org/10.3390/math7080702 - 03 Aug 2019
Abstract
This article is devoted to the projective Klingenberg spaces over a local ring, which is a linear algebra generated by one nilpotent element. In this case, subspaces of such Klingenberg spaces are described. The notion of the “degree of neighborhood” is introduced. Using [...] Read more.
This article is devoted to the projective Klingenberg spaces over a local ring, which is a linear algebra generated by one nilpotent element. In this case, subspaces of such Klingenberg spaces are described. The notion of the “degree of neighborhood” is introduced. Using this, we present the geometric description of subsets of points of a projective Klingenberg space whose arithmetical representatives need not belong to a free submodule. Full article
(This article belongs to the Special Issue Differential Geometry of Special Mappings)
Open AccessArticle
Geodesic Mappings of Vn(K)-Spaces and Concircular Vector Fields
Mathematics 2019, 7(8), 692; https://doi.org/10.3390/math7080692 - 01 Aug 2019
Cited by 1
Abstract
In the present paper, we study geodesic mappings of special pseudo-Riemannian manifolds called V n ( K ) -spaces. We prove that the set of solutions of the system of equations of geodesic mappings on V n ( K ) -spaces forms a [...] Read more.
In the present paper, we study geodesic mappings of special pseudo-Riemannian manifolds called V n ( K ) -spaces. We prove that the set of solutions of the system of equations of geodesic mappings on V n ( K ) -spaces forms a special Jordan algebra and the set of solutions generated by concircular fields is an ideal of this algebra. We show that pseudo-Riemannian manifolds admitting a concircular field of the basic type form the class of manifolds closed with respect to the geodesic mappings. Full article
(This article belongs to the Special Issue Differential Geometry of Special Mappings)
Open AccessArticle
Conformal and Geodesic Mappings onto Some Special Spaces
Mathematics 2019, 7(8), 664; https://doi.org/10.3390/math7080664 - 25 Jul 2019
Cited by 1
Abstract
In this paper, we consider conformal mappings of Riemannian spaces onto Ricci-2-symmetric Riemannian spaces and geodesic mappings of spaces with affine connections onto Ricci-2-symmetric spaces. The main equations for the mappings are obtained as a closed system of Cauchy-type differential equations in covariant [...] Read more.
In this paper, we consider conformal mappings of Riemannian spaces onto Ricci-2-symmetric Riemannian spaces and geodesic mappings of spaces with affine connections onto Ricci-2-symmetric spaces. The main equations for the mappings are obtained as a closed system of Cauchy-type differential equations in covariant derivatives. We find the number of essential parameters which the solution of the system depends on. A similar approach was applied for the case of conformal mappings of Riemannian spaces onto Ricci-m-symmetric Riemannian spaces, as well as geodesic mappings of spaces with affine connections onto Ricci-m-symmetric spaces. Full article
(This article belongs to the Special Issue Differential Geometry of Special Mappings)
Open AccessArticle
Infinitesimal Transformations of Locally Conformal Kähler Manifolds
Mathematics 2019, 7(8), 658; https://doi.org/10.3390/math7080658 - 24 Jul 2019
Abstract
The article is devoted to infinitesimal transformations. We have obtained that LCK-manifolds do not admit nontrivial infinitesimal projective transformations. Then we study infinitesimal conformal transformations of LCK-manifolds. We have found the expression for the Lie derivative of a Lee form. We have also [...] Read more.
The article is devoted to infinitesimal transformations. We have obtained that LCK-manifolds do not admit nontrivial infinitesimal projective transformations. Then we study infinitesimal conformal transformations of LCK-manifolds. We have found the expression for the Lie derivative of a Lee form. We have also obtained the system of partial differential equations for the transformations, and explored its integrability conditions. Hence we have got the necessary and sufficient conditions in order that the an LCK-manifold admits a group of conformal motions. We have also calculated the number of parameters which the group depends on. We have proved that a group of conformal motions admitted by an LCK-manifold is isomorphic to a homothetic group admitted by corresponding Kählerian metric. We also established that an isometric group of an LCK-manifold is isomorphic to some subgroup of the homothetic group of the coresponding local Kählerian metric. Full article
(This article belongs to the Special Issue Differential Geometry of Special Mappings)
Open AccessArticle
On Conformal and Concircular Diffeomorphisms of Eisenhart’s Generalized Riemannian Spaces
Mathematics 2019, 7(7), 626; https://doi.org/10.3390/math7070626 - 15 Jul 2019
Cited by 1
Abstract
We consider conformal and concircular mappings of Eisenhart’s generalized Riemannian spaces. We prove conformal and concircular invariance of some tensors in Eisenhart’s generalized Riemannian spaces. We give new generalizations of symmetric spaces via Eisenhart’s generalized Riemannian spaces. Finally, we describe some properties of [...] Read more.
We consider conformal and concircular mappings of Eisenhart’s generalized Riemannian spaces. We prove conformal and concircular invariance of some tensors in Eisenhart’s generalized Riemannian spaces. We give new generalizations of symmetric spaces via Eisenhart’s generalized Riemannian spaces. Finally, we describe some properties of covariant derivatives of tensors analogous to Yano’s tensor of concircular curvature in Eisenhart symmetric spaces of various kinds. Full article
(This article belongs to the Special Issue Differential Geometry of Special Mappings)
Open AccessArticle
The Mixed Scalar Curvature of a Twisted Product Riemannian Manifolds and Projective Submersions
Mathematics 2019, 7(6), 527; https://doi.org/10.3390/math7060527 - 10 Jun 2019
Abstract
In the present paper, we study twisted and warped products of Riemannian manifolds. As an application, we consider projective submersions of Riemannian manifolds, since any Riemannian manifold admitting a projective submersion is necessarily a twisted product of some two Riemannian manifolds. Full article
(This article belongs to the Special Issue Differential Geometry of Special Mappings)
Open AccessArticle
Classification of Warped Product Submanifolds in Kenmotsu Space Forms Admitting Gradient Ricci Solitons
Mathematics 2019, 7(2), 112; https://doi.org/10.3390/math7020112 - 22 Jan 2019
Cited by 2
Abstract
The purpose of this article is to obtain geometric conditions in terms of gradient Ricci curvature, both necessary and sufficient, for a warped product semi-slant in a Kenmotsu space form, to be either CR-warped product or simply a Riemannian product manifold when a [...] Read more.
The purpose of this article is to obtain geometric conditions in terms of gradient Ricci curvature, both necessary and sufficient, for a warped product semi-slant in a Kenmotsu space form, to be either CR-warped product or simply a Riemannian product manifold when a basic inequality become equality. The next purpose of this paper to find the necessary condition admitting gradient Ricci soliton, that the warped product semi-slant submanifold of Kenmotsu space form, is an Einstein warped product. We also discuss some obstructions to these constructions in more detail. Full article
(This article belongs to the Special Issue Differential Geometry of Special Mappings)
Open AccessArticle
Higher Order Hamiltonian Systems with Generalized Legendre Transformation
Mathematics 2018, 6(9), 163; https://doi.org/10.3390/math6090163 - 10 Sep 2018
Abstract
The aim of this paper is to report some recent results regarding second order Lagrangians corresponding to 2nd and 3rd order Euler–Lagrange forms. The associated 3rd order Hamiltonian systems are found. The generalized Legendre transformation and geometrical correspondence between solutions of the Hamilton [...] Read more.
The aim of this paper is to report some recent results regarding second order Lagrangians corresponding to 2nd and 3rd order Euler–Lagrange forms. The associated 3rd order Hamiltonian systems are found. The generalized Legendre transformation and geometrical correspondence between solutions of the Hamilton equations and the Euler–Lagrange equations are studied. The theory is illustrated on examples of Hamiltonian systems satisfying the following conditions: (a) the Hamiltonian system is strongly regular and the Legendre transformation exists; (b) the Hamiltonian system is strongly regular and the Legendre transformation does not exist; (c) the Legendre transformation exists and the Hamiltonian system is not regular but satisfies a weaker condition. Full article
(This article belongs to the Special Issue Differential Geometry of Special Mappings)
Back to TopTop